MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after implantation of the intraocular lens (iol), there was small, clear piece of plastic in front of the lens.The piece was removed with forceps without issues and the patient did not require any further treatments.The patient will be checked when the 2nd eye will be operated.No further details were provided.
 
Additional Manufacturer Narrative
Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.If explanted, give date: not applicable, device not explanted.Telephone number: unknown / not provided.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 26-jan-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: product was returned to the manufacturing site.The alleged foreign material was received on a sponge for evaluation.No further materials were received.Evaluation of the returned product was conducted under magnification.The material and the sponge were sent to a third party laboratory for analysis.The material was identified to be consistent with a mixture primarily containing polypropylene, along with a salt species similar to sodium hyaluronate and possibly sodium cellulose sulfate.The complaint issue of foreign material - loose was identified during product evaluation; subsequent further evaluation is going to be conducted by the manufacturing site smes (subject matter experts) to determine if the complaint issue can be confirmed to be related to a manufacturing process issue.Conclusion: based on the complaint investigation results, further evaluation by the manufacturing site is required, and will be conducted accordingly.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15955407
Report Number3012236936-2022-02879
Device Sequence Number7334525
Product Code HQL
UDI-Device Identifier05050474620643
UDI-Public(01)05050474620643(17)250916
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2025
Device Model NumberGCB00
Device Catalogue NumberGCB0000220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown